Alert archive / California / Wind Advisories in 2016
Wind Advisory 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 26, 2016, 9:55 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 9:55 PM PST (05:55 UTC)
- Expired
- Feb 27, 2016, 3:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
867 WWUS76 KLOX 270555 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PST FRI FEB 26 2016 CAZ039-052-271100- /O.NEW.KLOX.WI.Y.0019.160227T0555Z-160227T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 955 PM PST FRI FEB 26 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS SOUTHERN SANTA BARBARA COUNTY LATE TONIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:22 PM PST, 33 minutes earlier.
Area forecast discussion, Feb 26, 9:22 PM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
922 PM PST FRI FEB 26 2016
.SYNOPSIS...
A WEAK TROUGH WILL MOVE THROUGH THE AREA TONIGHT...BRINGING SLIGHTLY
COOLER WEATHER OVER THE WEEKEND...BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL. WELL ABOVE NORMAL TEMPERATURES WILL RETURN EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. A WEAK FRONT WILL
BRING COOLING FOR THE SECOND HALF OF NEXT WEEK...ALONG WITH A SLIGHT
CHANCE OF RAIN NORTH OF POINT CONCEPTION.
&&
.UPDATE...
THE LATEST WATER VAPOR IMAGERY INDICATE A WEAK TROUGH OF LOW
PRESSURE CENTERED ALONG THE OREGON COAST...WITH A DISSIPATING COLD
FRONT EXTENDING SOUTH INTO CENTRAL CALIFORNIA. A HIGH CLOUD
SHIELD MOVING OVER THE REGION IS CLEARING OUT AND A NORTHWEST
SURFACE GRADIENT IS STARTING TO DEVELOP. AS THE HIGH LEVEL
CLOUDINESS MOVES EAST...PATCHES OF STRATUS ARE DEVELOPING ACROSS
THE CENTRAL COAST. A STRENGTHENING NORTHWEST LOW-LEVEL FLOW
PATTERN WILL ALLOW FOR AN EDDY CIRCULATION TO DEVELOP OVER THE
SOUTHERN CALIFORNIA BIGHT. CURRENT FORECAST HANDLE STRATUS
FORECAST WELL AND NO ADJUSTMENTS WILL BE MADE.
THE NORTHWESTERLY GRADIENT HAS TIGHTENED THE KSBA-KSMX PRESSURE
GRADIENT. LOCALLY GUSTY NORTHWEST TO NORTH WINDS WILL LIKELY
BECOME WIDESPREAD LATE THIS EVENING AND A WIND ADVISORY WILL
LIKELY BE ADDED FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS
THROUGH EARLY SATURDAY MORNING.
&&
.PREV DISCUSSION...
SHORT TERM...A MIXED BAG OF TEMPERATURE TRENDS SATURDAY. MOST
AREAS WILL BE A FEW DEGREES COOLER, HOWEVER THE CENTRAL COAST
SHOULD SEE SLIGHT WARMING WITH WEAK NORTHEAST FLOW DEVELOPING
THERE SATURDAY MORNING WHICH SHOULD ALSO HELP CLEAR OUT THE
STRATUS FAIRLY EARLY.
NOT MUCH CHANGE IN TEMPS SUNDAY AS GRADIENTS AND
950MB TEMPS REMAIN ABOUT THE SAME. ANY MARINE LYR SHOULD BE
CONFINED TO COASTAL LA COUNTY.
AN UPPER RIDGE WILL START TO BUILD OVER THE AREA MONDAY. WHILE
GRADIENTS STILL REMAIN WEAK, 950 TEMPS AND THICKNESSES INCREASE
SLIGHTLY SO HIGHS SHOULD CLIMB AT LEAST A COUPLE DEGREES IN MOST
AREAS.
LONG TERM...TUESDAY EXPECTED TO BE THE WARMEST DAY FOR
COAST/VALLEYS AS THE RIDGE PEAKS IN STRENGTH AND OFFSHORE
GRADIENTS ARE STRONGEST. HIGHS EXPECTED IN THE MID TO HIGH 80S FOR
THE WARMEST AREAS. ONSHORE TRENDS WILL START WEDNESDAY AS THE
RIDGE AXIS STARTS TO SHIFT EAST AHEAD OF THE NEXT COLD FRONT.
COOLING WEDNESDAY WILL MOSTLY BE CONFINED TO COASTAL AREAS, THEN
SEVERAL DEGREES OF COOLING THURSDAY AS THE FRONT MOVES THROUGH.
BOTH THE GFS AND ECMWF HAVE TRENDED WEAKER WITH THE FRONT BUT THE
GFS HAS MORE ENERGY FURTHER SOUTH AND MAINTAINS THE FRONT WELL
ENOUGH TO BRING LIGHT PRECIP TO SLO/SBA COUNTIES THU. THE ECMWF
WASHES THE FRONT OUT BEFORE REACHING SLO COUNTY. SO LOW POPS LOOK
GOOD FOR NORTHERN AREAS BUT NOT LOOKING GOOD FOR PRECIP SOUTH OF
SBA COUNTY.
DRY ON FRIDAY WITH SOME WARMING UNDER WEAK NORTHEAST LOW LVL
FLOW. LOOKS LIKE A GOOD CHANCE OF A QUICK SHOT OF RAIN LATE NEXT
SUNDAY BUT NOT A MAJOR RAIN PRODUCER.
&&
.AVIATION...27/0600Z.
AT 04Z...THE MARINE LAYER DEPTH AT KLAX WAS AROUND 600 FEET DEEP.
THE TOP OF THE INVERSION AROUND 1500 FEET WITH A TEMP NEAR 21
DEGREES CELSIUS.
SOUTH OF POINT CONCEPTION...LOW CONFIDENCE IN THE CURRENT
FORECAST. AT COASTAL TERMINALS...THERE IS A CHANCE OF VLIFR TO
LIFR CONDITIONS DEVELOPING THROUGH 10Z. THERE IS A CHANCE THAT THE
MARINE LAYER DEPTH COULD DEEPEN AFTER 08Z AND CONDITIONS COULD BE
LIFR TO IFR AFTER 08Z. THERE IS A CHANCE OF SUB-VFR CONDITIONS AT
VALLEY TERMINALS BETWEEN 10Z AND 15Z. VFR CONDITIONS COULD DELAY
AND COASTAL TERMINALS COULD STRUGGLE TO CLEAR ON SATURDAY.
NORTH OF POINT CONCEPTION...LOW TO MODERATE CONFIDENCE IN THE
CURRENT FORECAST. VLIFR TO LIFR CONDITIONS WILL LIKELY SPREAD INTO
TERMINALS THROUGH 12Z AT THE LATEST. THERE IS A CHANCE THAT
CONDITIONS COULD BE LIFR TO IFR THROUGH 12Z...THEN DROP TO VLIFR
TO LIFR THROUGH 15Z OR 16Z. VFR CONDITIONS COULD DELAY TO AS LATE
AS 19Z.
KLAX...LOW CONFIDENCE IN THE TIMING AND FLIGHT CATEGORIES IN THE
CURRENT FORECAST. THERE IS A 60 PERCENT CHANCE OF VLIFR TO LIFR
CONDITIONS DEVELOPING BY 10Z. THERE IS A 30 PERCENT CHANCE THAT
THE MARINE LAYER DEPTH COULD DEEPEN AFTER 08Z AND CONDITIONS COULD
BE LIFR TO IFR AFTER 08Z. VFR CONDITIONS COULD DELAY UNTIL 20Z ON
SATURDAY.
KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT
FOR A 30 PERCENT CHANCE OF MVFR CONDITIONS BETWEEN 10Z AND 15Z.
&&
.MARINE...26/900 PM.
NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. SMALL CRAFT
ADVISORY CONDITIONS WILL LIKELY EXIST ACROSS THE OUTER
WATERS...WITH PERIODS OF GUSTY WINDS NEAR SHORE NORTH OF POINT
SAL AND ALONG THE SANTA BARBARA SOUTH COAST. COMBINED SEAS WILL
BUILD WITH A MIXED WITH LONG PERIOD WEST-NORTHWEST SWELL TO CREATE
HAZARDOUS SEAS. THE SEAS WILL BUILD TO OVER 10 FEET TONIGHT AND
PERSIST THROUGH MONDAY FROM PIEDRAS BLANCAS TO SAN CLEMETE ISLAND
EXCLUDING THE SANTA BARBARA TO SAN PEDRO BASINS.
&&
.BEACHES...26/900 PM.
HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH SUNDAY. SURF WILL
CONTINUE TO BUILD TONIGHT AND IS EXPECTED TO PEAK SATURDAY. THE
SURF WILL THEN CHANGE LITTLE SATURDAY NIGHT THEN GRADUALLY SUBSIDE
SUNDAY. THERE IS A CHANCE THAT THE SURF ADVISORY MAY NEED TO BE
EXTENDED INTO MONDAY NIGHT. ANOTHER HIGH SURF EVENT COULD DEVELOP
FOR LATE NEXT WEEK.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY FOR ZONES
34-35. (SEE LAXCFWLOX).
BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING FOR
ZONE 39. (SEE LAXCFWLOX).
HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY FOR ZONES
40-41-87. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY FOR
ZONES 645-670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...HALL/MW
AVIATION...HALL
MARINE...HALL
BEACHES...HALL
SYNOPSIS...SUKUP
WEATHER.GOV/LOSANGELESHazardous weather outlook, Feb 26, 6:00 AM PST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 26 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PATCHY DENSE FOG...WITH VISIBILITIES ONE QUARTER MILE OR LESS WILL AFFECT PORTIONS OF THE CENTRAL COAST THROUGH MID MORNING. HIGH SURF WILL AFFECT MOST WEST AND NORTHWEST FACING BEACHES LATER TODAY AND TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH SURF WILL AFFECT MOST WEST AND NORTHWEST FACING BEACHES SATURDAY THROUGH SUNDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES SATURDAY THROUGH SUNDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.